Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Weaning off snorting medicine. Want information on possible problems if I do not cut down or quit.

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
I am 43, 5'9" and 170 lbs, with no significant medical history, other than pancreatitis. As its non-narcotic, are there any severe risks with snorting Tramadol..I have snorted about 6 50mg capsules daily, I also snort daily oxazepam (which I take to help to keep me from drinking) 30mg a day. And today also snorted 30mg of a product called 8ballZ which is a legal bath salt. In addition, I have on occasion along with the tramadol and oxazepam (but not the bath salts), have snorted either 30mg of Oxcontin or 500mg of Vicodin or a Percocet. I am weaning and will stop but want info on any possible problems I'll face IF i don't cut down more or quit totally (other than the oxazepam which I'll take orally). Finally maybe 3-4 times a year I smoke pot, (while usually doing the above) that's it!
Posted Wed, 25 Apr 2012 in Drug Abuse
Answered by Dr. Rakesh Madhyastha 4 hours later

Thanks for the query.

The drugs you are currently snorting are indicated only for oral use. Snorting these drugs and bath will cause serious damage to the nose like
1. Deviated nasal septum
2. Septal perforation
3. Hypertrophied turbinate
4. Nasal block

Apart from these you can also expect
1. Sinusitis
2. Renal failure due to tramadol over dosage called as non steroidal anti- inflammatory drug induces nephropathy
3. Interstitial lung injury

Oxazepam is a benzidoazapine and overdosage is a serious issue. It can cause

1. Respiratory failure
2. Excessive sleep
3. Drowsiness
4. Mood disorder

Vicodin in large doses causes
1. Memory loss
2. Constipation
3. Dizziness
4. Mood changes

Please approach a hospital which has XXXXXXX medicine, ENT (Ear, nose and throat) and drug rehabilitation facility as soon as possible. Please do not ignore your present situation.

I hope I was of help and I have answered your query, if there are no further queries please accept my answer

I wish you good health

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor